Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 16, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2007, 5:01 PM CDT for Cumberland County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2007, 5:01 PM CDT (22:01 UTC)
- Expired
- Apr 3, 2007, 5:40 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Cumberland County, TN
The radar
The Northeast Alabama radar (KHTX), 138 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 032203 SVROHX TNC035-032245- /O.NEW.KOHX.SV.W.0016.070403T2201Z-070403T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 501 PM CDT TUE APR 3 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CUMBERLAND COUNTY IN TENNESSEE... * UNTIL 545 PM CDT * AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND HAIL THE SIZE OF NICKELS. THIS STORM WAS LOCATED OVER NORTHEASTERN BLEDSOE COUNTY...OR ABOUT 12 MILES NORTHEAST OF PIKEVILLE...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE REMAIN OVER... RURAL SOUTHEASTERN CUMBERLAND COUNTY AT 520 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3579 8516 3562 8511 3568 8463 3590 8469 $$ STEIGERWALDT
2 follow-up statements
000
WWUS54 KOHX 032226
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT TUE APR 3 2007
TNC035-032245-
/O.CON.KOHX.SV.W.0016.000000T0000Z-070403T2245Z/
CUMBERLAND TN-
525 PM CDT TUE APR 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EAST CENTRAL CUMBERLAND COUNTY...
AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM LOCATED OVER EXTREME EAST CENTRAL
CUMBERLAND COUNTY...OR NEAR ROCKWOOD...MOVING NORTHEAST AT 40 MPH.
ALTHOUGH NO SEVERE WEATHER REPORTS HAVE YET BEEN RECEIVED...THIS
STORM STILL HAS THE POTENTIAL TO PRODUCE NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
LAT...LON 3585 8491 3580 8485 3580 8485 3591 8468
3598 8471 3602 8475
$$
STEIGERWALDT000
WWUS54 KOHX 032240
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
540 PM CDT TUE APR 3 2007
TNC035-032250-
/O.CAN.KOHX.SV.W.0016.000000T0000Z-070403T2245Z/
CUMBERLAND TN-
540 PM CDT TUE APR 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CUMBERLAND COUNTY
IS CANCELLED...
THE STORM HAS WEAKENED AND MOVED NORTHEAST OUT OF THE COUNTY.
LAT...LON 3585 8491 3580 8485 3580 8485 3591 8468
3598 8471 3602 8475
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 4:50 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 3, 4:50 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED TIMING NATIONAL WEATHER SERVICE NASHVILLE TN 450 PM CDT TUE APR 3 2007 .DISCUSSION... STG LOW CENTERED NEAR CHICAGO WITH A COLD FRONT STRETCHING SWWD TO THE DALLAS AREA. FRONT IS MOVING TOWARD THE ESE AT 30 MPH. STRONG THUNDERSTORMS ARE ARRAYED ALL ALONG THIS FRONT FROM SERN MISSOURI NEWD. DAMAGING WINDS AND HAIL ARE EXPECTED WITH THIS LINE OF CONVECTION AS WELL AS THE POSSIBILITY OF TORNADOES. WHILE THERE WILL BE SCATTERED STORMS OUT AHEAD OF THE MAIN FRONT... WE EXPECT THE ORGANIZED CONVECTION WITH THE FRONT TO ENTER NWRN COUNTIES BETWEEN 7PM AND 8PM...INTO THE NASHVILLE AREA AROUND 10 PM...AND CROSSVILLE AROUND 1 AM. MOST ACTIVITY SHOULD BE OUT OF THE AREA BY 5 AM. A STRONG SHOT OF COLD AIR BEHIND THIS FRONT WITH 850 MB TEMPS DROPPING TO -10C BY EARLY SAT AM. THIS WILL LIKELY MEAN A POSSIBILITY OF A FREEZE FOR THU AM THROUGH SUN AM...WITH SUN AM BEING THE COLDEST MORNING. WILL CONSIDER LATER TONIGHT IF A FREEZE WATCH/WARNINGS ARE NECESSARY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 49 58 32 53 / 80 10 10 0 CLARKSVILLE 43 53 30 51 / 80 10 10 0 CROSSVILLE 47 56 27 49 / 80 10 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Apr 3, 1:05 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR FREEZE POTENTIAL DAYS 2-7 NATIONAL WEATHER SERVICE NASHVILLE TN 105 PM CDT TUE APR 3 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-041030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 105 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A VIGOROUS COLD FRONT WILL PUSH ACROSS OUR REGION TONIGHT. THE COLD FRONT WILL BE MOVING THROUGH THE MID STATE AROUND MIDNIGHT. IN ADVANCE OF THIS COLD FRONT....SEVERE STORMS ARE POSSIBLE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THIS SEVERE WEATHER THREAT EXISTS FOR THE ENTIRE MID STATE WITH THE GREATEST POTENTIAL EXISTING ACROSS GENERALLY THE NORTHWEST HALF OF THE MID STATE. AS WE GET INTO THE AFTERNOON HOURS...THE ATMOSPHERE WILL BEGIN TO QUICKLY DESTABILIZE. BY MID TO LATE AFTERNOON...THUNDERSTORMS WILL LIKELY BE ON THE INCREASE ACROSS WESTERN TN WITH DEVELOPMENT BEGINNING ACROSS WESTERN PORTIONS OF THE MID STATE. LOOK FOR THE SEVERE WEATHER THREAT TO BEGIN ACROSS WESTERN PORTIONS OF THE MID STATE AROUND MID TO LATE AFTERNOON WITH THE THREAT ENDING ACROSS THE PLATEAU JUST BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COLDER AIR WILL BE USHERED IN BEHIND THE FRONT WEDNESDAY INTO THE WEEKEND. A FREEZE IS LIKELY...ESPECIALLY OVER THE EASTER WEEKEND. THIS WILL BE QUITE A SHOCK TO VEGETATION AFTER THE PROLONGED WARM SPELL. OVERNIGHT LOW TEMPERATURES WILL DROP DOWN TO NEAR FREEZING WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. ON SATURDAY NIGHT...AS THE ARCTIC SURFACE HIGH BUILDS IN...A KILLING FREEZE MAY OCCUR AS TEMPERATURES MAY DROP DOWN INTO THE MID TO UPPER 20S BY EASTER MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGERS SHOULD KEEP ALERT FOR POSSIBLE ACTIVATION LATER THIS EVENING. 21
In the hours before
Local storm report, Apr 3, 4:05 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
405 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL ALTAMONT 35.43N 85.73W
04/03/2007 M0.75 INCH GRUNDY TN COUNTY OFFICIAL
&&
JCOHENLocal storm report, Apr 3, 4:08 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
408 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL COALMONT 35.34N 85.71W
04/03/2007 E1.75 INCH GRUNDY TN STORM CHASER
&&
JCOHENLocal storm report, Apr 3, 4:11 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL ALTAMONT 35.43N 85.73W
04/03/2007 E1.75 INCH GRUNDY TN STORM CHASER
&&
JCOHENSpecial weather statement, Apr 3, 4:22 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 422 PM CDT TUE APR 3 2007 TNZ080-032145- VAN BUREN- 422 PM CDT TUE APR 3 2007 ...STRONG THUNDERSTORM MOVING ACROSS EXTREME EASTERN VAN BUREN COUNTY... A STRONG THUNDERSTORM WILL MOVE ACROSS THE EXTREME EASTERN PART OF VAN BUREN COUNTY THROUGH 445 PM. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE. WIND GUSTS UP TO 35 MPH WILL ALSO BE POSSIBLE. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 46 min |
| Apr 3, 3:44 PM CDT | Tornado Warning | OHX | Grundy | 31 min |
| Apr 3, 6:55 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.